Aa
A
A
Close
439664 tn?1204664558
copaxone problems
Hello,
   My last post I just started copaxone. It was going ok. Then about a month in oh my god the injection sites are bad.
Big red circle inflamed and like a lump and very itchy!!!! It last for days. Just when one calms down it starts all over again. There is like four different injection sites going at one time. I am putting benedryl on them. Its making me nuts. Because I get a shot every day it never stops. Any suggestions on this or changing therpy to some other shot. HELP!!!    Thanks  Leigh
Cancel
13 Answers
Page 1 of 1
Avatar universal
Hi,
This happened with me with betaseron.  Welts on top of welts.  They would not heal.

The neuro told me I had to take  intrmuscular   shots because of sensativity to sub q injections.

I take avonex and it is an intramuscular injection.  I can't give them to myself, so husband injects me..  It does better with site reactions.  I understand when you get bruises and redness and bumps and look like a pin cushion. Hopefully some can help you
Just my experience
Be well,
Linda
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
667078 tn?1316004535
Does your Neurologist know? It sounds like your body may not accept the Copaxone. May be you would have a better luck with an interferon? Only you and your Doctor can really make that call. Your only other option is to stick it out awhile longer but you have to let the Doctor know what is going on.

Alex
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
147426 tn?1317269232
Suggestion:  Take pictures of the worst ones to sow the doctor, just in case they all play "nice" on the day of the neuro appointment.

Quix
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
400099 tn?1282958464
My neurologist played around with it for a while, like every other day and when the reactions didn't stop, he finally took me off of it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1040373 tn?1273691088
I had the same thing. I was fine for maybe 2 months on it and then the insane intching began. My neuro gave me a prescription for Xyzal (?), an allergy pill for itching of unknown origins. I was on that for about a month or so and I'm happy to report that the itching DOES subside after a while. It was rough there for a time so I know what you're going through. I've been on Copaxone for 5 months now and it does get better with time.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am one who ultimately couldn't stand Copax site reactions. The itching was the worst, and nearly drove me nuts. I tried all kinds of allergy meds, topical creams and so on, and still I got worse.

Most people adjust to Copax well after giving it time. I'm one of the relative few who couldn't. My doctor took me off, and I've been happily on Avonex ever since.

So it's really up to you in terms of how much you want to try and how much you can tolerate. But be glad there are other choices.

ess
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
645390 tn?1338558977
After I was on Copaxone for about 3 weeks, I developed itchy welts just like you. They were awful. At one point, ALL the previous sites became red and welty and huge. Even my eyes became red. I was having a pretty bad allergic reaction. My ophtalmologist gave me steroid drops for my eyes, and I showed her my sites. She then called the neuro.

I took benadryl and used benadryl cream for the next 2 months or so. I never had that bad of a reaction again.

I am still on Copaxone, for about 8 months, still hate it, but still do it. Only my thighs react now, and it is better. Keep on keeping on...I am sorry you are having this reaction.

Like Ess above, if it is not tolerable, you might need to switch.

Q has a great idea with taking pics to show the neuro.

I hope you have called your neuro about all of this. If not, you should.

Michelle
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
439664 tn?1204664558
THANKS EVERYONE!!
I will see what neuro says.  Leigh
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have ben on Copaxone for years.  These last months I have been having pain with the injections.  I also have tried a new autoinjector.  I went to get some stronger benzocaine because it is as if the needles are dull.  I am getting bruises.  And it feels likes the medicine is acidic.  Not the usual medicine feel-something different.

I thought perhaps my allodynia was returning.  Today I see that there are other people complaining about these same thingsat many places  on the web.  Anyone else having these problems?

Thank you!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Oh, and I am now having itching with the injection sites even days later.  I never had an itching reaction before!

Thank again for your assistance!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have been having persistent injection pain as if the needles were dull for months.  I notified the manufacturer of many of the posts of this problem on various websites.  

They sent me a letter stating something to the effect that they were now going to a five-bevel needles instead of a three and were going to give us the sharpest and thinnest possible injection point possible with the Copaxone.  Thank you TEVA pharmaceuticals for your response and concern.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
667078 tn?1316004535
The autoinject causes the bruising. Play with the depth guage. I never did my arms either after hitting the ulnar nerve one too many times. The itching is your body deciding its a foreign substance it usually happens the first month but it can happen any time. Bee string like reactions are normal they don't tell you that because no one would sign up for Copaxone. TEVA nurses can only read from a script to you they really can't answer real questions. It has to do with the FDA. You need to call the nurse at your Doctors or talk to your Doctor. My MS nurse told me they have to do everything like they did in testing even if they have found improvements.
Alex
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I had already replaced the autoject.  I have been on Copaxone for years.   This was a new problem that many are having. The needle problem that I am referring to is the blunt puncture sensation that I and many others have started to experience over the past four months.  TEVA has sent people new syringes with better needles to address these problems.  

I was just passing this information along to others in case anyone else was having the same problem.  There are other websites where many people have been complaining about the needles and had to have them replaced.

Thanks for your assistance, however.  All helpful input is gladly accepted.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources